Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 17, 2008, 11:05 PM CDT for 5 counties in Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 18, 2008, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cloud County, KS, Marshall County, KS, Nemaha County, KS, Republic County, KS, Washington County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 180409
FFWTOP
KSC029-117-131-157-201-180800-
/O.NEW.KTOP.FF.W.0036.080718T0405Z-080718T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1105 PM CDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLOUD COUNTY IN NORTH CENTRAL KANSAS...
REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
MARSHALL COUNTY IN NORTHEAST KANSAS...
NEMAHA COUNTY IN NORTHEAST KANSAS...
* UNTIL 300 AM CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF UP TO 2 INCHES PER HOUR ASSOCIATED WITH A SLOW
MOVING LINE OF THUNDERSTORMS OVER THE WARNED AREA. PORTIONS OF
CLOUD...REPUBLIC AND WASHINGTON COUNTIES HAVE ALREADY RECEIVED 3 TO
4 INCHES OF RAINFALL. RAINFALL RATES OF UP TO 2 INCHES PER HOUR
ACROSS THE WARNED AREA WILL LIKELY CAUSE FLASH FLOODING OF CREEKS
AND STREAMS AND IN URBAN AREAS.
* LOCATIONS IMPACTED INCLUDE...
BAILEYVILLE...
BELLEVILLE...
BLUE RAPIDS...
CONCORDIA...
FRANKFORT...
HANOVER...
JAMESTOWN...
MARYSVILLE...
MILTONVALE...
REPUBLIC...
SENECA...
SCANDIA...
WASHINGTON...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3998 9578 3957 9579 3957 9736 3932 9737
3931 9791 4000 9793
TIME...MOT...LOC 0405Z 180DEG 0KT 3979 9712
$$
CAVANAUGH2 follow-up statements
000
WGUS73 KTOP 180538
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1234 AM CDT FRI JUL 18 2008
KSC029-117-131-157-201-180800-
/O.CON.KTOP.FF.W.0036.000000T0000Z-080718T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-NEMAHA-MARSHALL-CLOUD-
1234 AM CDT FRI JUL 18 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CLOUD...MARSHALL...NEMAHA...WASHINGTON AND REPUBLIC COUNTIES...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING PERIODS OF
HEAVY RAIN OVER NORTH CENTRAL KANSAS. PORTIONS OF CLOUD...REPUBLIC
AND NORTHERN WASHINGTON COUNTIES HAVE ALREADY RECEIVED OVER 3 INCHES
OF RAINFALL...WITH RAIN EXPECTED TO CONTINUE IN THE EARLY MORNING
HOURS.
SOME LOCATIONS IMPACTED INCLUDE...
BAILEYVILLE...BELLEVILLE...BLUE RAPIDS...CONCORDIA...FRANKFORT...
HANOVER...JAMESTOWN...MARYSVILLE...MILTONVALE...REPUBLIC...SENECA...
SCANDIA...AND WASHINGTON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
LAT...LON 3998 9578 3957 9579 3957 9736 3932 9737
3931 9791 4000 9793
TIME...MOT...LOC 0534Z 180DEG 0KT 3979 9712
$$000
WGUS73 KTOP 180752
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
251 AM CDT FRI JUL 18 2008
KSC029-117-131-157-201-180801-
/O.EXP.KTOP.FF.W.0036.000000T0000Z-080718T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-NEMAHA-MARSHALL-CLOUD-
251 AM CDT FRI JUL 18 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR CLOUD...
MARSHALL...NEMAHA...WASHINGTON AND REPUBLIC COUNTIES...
AT 251 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT FLASH FLOODING IS
NO LONGER OCCURRING. RADAR SHOWS RAINFALL HAS LIGHTENED UP...
ALLOWING RUNOFF FROM THE EARLIER THUNDERSTORMS TO RECEDE...AND HEAVY
RAINFALL IS NOT EXPECTED TO MOVE BACK INTO THE AREA. THEREFORE THE
FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 3998 9578 3957 9579 3957 9736 3932 9737
3931 9791 4000 9793
TIME...MOT...LOC 0751Z 180DEG 0KT 3979 9712
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:07 PM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jul 17, 3:07 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 307 PM CDT THU JUL 17 2008 .DISCUSSION... WATER VAPOR SATELLITE IMAGERY FROM THIS AFTERNOON ALONG WITH THE 12Z UPPER AIR MAPS SHOWED AN UPPER LEVEL RIDGE ACROSS THE SOUTHERN CONUS. ZONAL FLOW...WITH MINOR UPPER TROUGHS EMBEDDED...WAS LOCATED ACROSS THE NORTHWEST CONUS AND EXTENDED EASTWARD ACROSS THE NORTHERN PLAINS. A LONGER WAVE LENGTH UPPER TROUGH WAS LOCATED OFF THE EASTERN SEABOARD. THE 12Z 850MB ANALYSIS REVEALED THAT DEEP GULF MOISTURE EXTENDED FROM WEST TX NORTHWARD ACROSS THE PLAINS INTO THE MIDWEST. 850MB DEWPOINTS OF 15 TO 18 DEG C EXTENDED FROM KS NORTHWARD INTO EASTERN SD AND CENTRAL MN. THE 100 PM CDT SURFACE MAP SHOWED A COLD FRONT EXTENDED FROM CENTRAL MN...SOUTHWEST ACROSS CENTRAL NE INTO NORTHEAST CO. THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE COLD FRONT ACROSS CENTRAL NE. TEMPERATURES ACROSS THE CWA WERE IN THE UPPER 80S TO LOWER 90S. TONIGHT...BOTH THE NAM AND GFS BOTH SHOW QPF DEVELOPING ALONG THE FRONT ACROSS CENTRAL AND SOUTHERN NE...AND ALSO ACROSS NORTHWEST AND WEST CENTRAL KS. UPSLOPE FLOW NORTH OF THE BOUNDARY ACROSS NORTHEAST CO AND WESTERN NE WILL CAUSE A COMPLEX OF THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. ALSO...A LINE OF THUNDERSTORMS SHOULD DEVELOP ALONG THE COLD FRONT ACROSS SOUTHWEST NE AND EXTEND NORTHEAST INTO EAST CENTRAL NE LATE THIS AFTERNOON. BOUNDARY LAYER CU HAS BEEN INCREASING ACROSS WEST CENTRAL AND NORTH CENTRAL KS AS CONVECTIVE TEMPERATURES ARE CURRENTLY BEING REACHED. I DONT SEE A BOUNDARY AT THE SURFACE BUT ANY WEAK VORT MAX ROUNDING THE 5H RIDGE MAY PROVIDE SUFFICIENT LIFT FOR ISOLATED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON OR EARLY EVENING ACROSS NORTH CENTRAL KS. THE THUNDERSTORMS ALONG THE FRONT ACROSS CENTRAL NE MAY PRODUCE AN OUTFLOW BOUNDARY THAT MAY PUSH SOUTHWARD INTO THE NORTHERN SECTIONS OF THE CWA LATER TONIGHT. THUS...SHOWERS AND THUNDERSTORMS OVER NE MAY BUILD SOUTHWARD ACROSS THE NORTHERN COUNTIES OF THE CWA LATER TONIGHT. THE REMAINDER OF THE CWA SHOULD REMAIN DRY...THOUGH I CANNOT RULE OUT ISOLATED ELEVATED SHOWERS DEVELOPING IN THE WARM SECTOR TOWARDS SUNRISE. FRIDAY...IM LEANING MORE TOWARDS THE NAM MODEL THAT SHOWS THE OFB/FRONT SHIFTING SOUTHWARD TOWARDS I-70 DURING THE AFTERNOON HOURS. BOTH THE NAM AND GFS SHOW AN MCV DEVELOPING FROM THE UPSLOPE CONVECTION ACROSS NORTHEAST CO THIS EVENING AND SLOWLY TRANSLATING EAST ACROSS NORTHERN KS THROUGH THE DAY. THE GFS LOOKS TO AMPLIFY THE MCV...MOST LIKELY A MODEL CONVECTIVE FEEDBACK PROBLEM. THOUGH THE COMBINATION OF DEEP MOISTURE AND LIFT AHEAD OR NORTH OF THE OUTFLOW BOUNDARY...AND LIFT AHEAD OF THE MCV WILL MOST LIKELY CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE CWA. ATTM...THE BEST RAIN CHANCES LOOK TO BE ACROSS THE NORTHERN AND WESTERN COUNTIES OF THE CWA. THERE IS THE POTENTIAL OF HEAVY RAINFALL GIVEN PWS AROUND 2.0 INCHES...BUT AM NOT VERY CONFIDENT IN WHERE THE AREA OF HEAVY RAINFALL WILL BE LOCATED THROUGH THE DAY FRIDAY. MAY BE MORE OF A MESOSCALE FORECAST FOR FLASH FLOODING GIVEN POSITION OF THE OFB/FRONT FRIDAY AFTERNOON. IF SKIES CLEAR AHEAD OF THE OFB/FRONT FRIDAY AFTERNOON...MUCAPES COULD BE NEAR 2000 J/KG. THEREFORE...THERE COULD BE A THREAT OF PULSE SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE GREATEST HAZARD FROM ANY SEVERE THUNDERSTORM. HIGHS SHOULD REACH AROUND 90 DEGREES SOUTH OF THE OFB/FRONT AND ONLY REACH THE MID 80S NORTH OF THE OFB/FRONT. GARGAN FORECAST CHALLENGE IN THE LONG TERM REVOLVES AROUND PRECIPITATION CHANCES AS SEVERAL WEAK FRONTS SLOW PUSH INTO...THEN MEANDER ACROSS THE REGION. FRIDAY NIGHT/SAT...ONGOING CONVECTION ALONG THE LINGERING COLD FRONT OR OUT FLOW BOUNDARY WILL EXIT AS UPPER LEVEL SUPPORT SHIFTS EASTWARD. EXPECT TO SEE STORMS END BY SAT MORNING. TRAIL END OF THE LINGERING BOUNDARY SHOULD LIFT NORTH AS THE AMPLIFYING 500MB RIDGE SLIDES FURTHER EAST. KEPT THE REMAINDER OF THE WEEKEND FORECAST DRY...SAVE FOR SAT NITE/SUN MORN IN THE FAR NE ALONG MODEST WARM ADVECTION AXIS NEAREST TO THE BOUNDARY. SECOND BOUNDARY NUDGES INTO NORTHEAST KANSAS EARLY SUNDAY...AND LINGERS THROUGH MONDAY. AMPLIFIED SOUTHERN CONUS 500MB RIDGE WOULD FAVOR A MORE NORTHERLY POSITION OF THIS FRONT...WHICH WOULD KEEP BULK OF PRECIPITATION OVER NE. ECMWF MAINTAINS A MORE AMPLIFIED RIDGE ALOFT...AND NORTHERLY FOCUS FOR PRECIP DEVELOPMENT ALONG THE BOUNDARY...CLOSER TO UPPER LEVEL SUPPORT IN MORE ACTIVE NORTHWESTERLY FLOW. GFS DRIVES A SECOND SHORTWAVE BEHIND THE MAIN UPPER TROUGH...AND DEPICTS A MORE SOUTHERLY FOCUS FOR PRECIPITATION. HPC/ENSEMBLES FAVOR THE MORE NORTHERLY SOLUTION AND AM NOT EXCEPTIONALLY CONFIDENT IN ATTEMPTING TO NAIL DOWN TIMING/PLACEMENT OF NORTHERN STREAM FRONTS BEYOND TUES...AND WILL THEREFORE CONTINUE DRY FORECAST THROUGH NEXT WEEK. WITH THE BROAD 500MB RIDGE DEFINING THE UPPER LEVEL FLOW PATTERN THROUGH MUCH OF NEXT WEEK AND PERSISTENT SOUTHERLY LOW LEVEL FLOW...LOADS OF HOT AND HUMID AIR WILL LINGER DURING THE NEXT WORK WEEK...ASSUMING FRONTS REMAINS NORTH OF THE CWA. ON AVERAGE...THE FIRST TRIPLE DIGIT DEGREE DAY OCCURS AT CONCORDIA JULY 7TH. MAY SEE TEMPERATURES FLIRT WITH THE 100 DEGREE MARK WED/THUR...ESPECIALLY WEST OF MHK. KONOP && .AVIATION... FOR THE 18Z TAFS...EXPECT VFR CONDITIONS TO CONTINUE ACROSS ALL TAF SITES THROUGH THE NEXT 18 TO 24 HOURS. SOUTH WINDS WILL BE 10 TO 15 KTS ACROSS ALL TAF SITES THIS AFTERNOON. A COLD FRONT OVER CENTRAL NE WILL SINK SOUTHWARD INTO NORTHERN KS FRIDAY MORNING. MOST OF THE CONVECTION SHOULD REMAIN NORTH AND WEST OF THE TAF SITES FRIDAY MORNING...BUT ANY OUTFLOW BOUNDARIES OR WEAK WAA IN THE WARM SECTOR MAY CAUSE ISOLD TO SCT THUNDERSTORMS TO DEVELOP AFTER 12Z. ATTM...I ONLY PLACED CBS IN THE TAFS AFTER 12Z. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GARGAN/KONOP
Hazardous weather outlook, Jul 17, 3:24 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 324 PM CDT THU JUL 17 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-182030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 324 PM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT ACROSS NORTH CENTRAL KANSAS THIS EVENING. AT THIS TIME...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE...BUT GUSTY WINDS...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. THUNDERSTORMS ARE THEN EXPECTED TO PUSH ACROSS THE REMAINDER OF NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL KANSAS THROUGH FRIDAY MORNING. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. BUT...AN EXCEPTIONALLY MOIST ATMOSPHERE WILL ALLOW FOR ANY THUNDERSTORMS TO BE HEAVY RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA FRIDAY THROUGH SATURDAY MORNING. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS...BUT HEAVY RAINFALL IS AGAIN POSSIBLE...AND LOCALIZED FLOODING ISSUES MAY ARISE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. KONOP
In the hours before
Local storm report, Jul 17, 5:16 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
516 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN SE REPUBLIC 39.92N 97.82W
07/17/2008 M1.56 INCH REPUBLIC KS TRAINED SPOTTER
RAINFALL FELL IN ABOUT AN HOUR.
&&
CAVANAUGHSpecial weather statement, Jul 17, 9:20 PM CDT, 1 hour 45 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 920 PM CDT THU JUL 17 2008 KSZ008-020-180300- CLOUD-REPUBLIC- 920 PM CDT THU JUL 17 2008 ...A SIGNIFICANT WEATHER ALERT FOR SOUTHERN AND CENTRAL REPUBLIC COUNTY AND CLOUDY COUNTY... THROUGH 1000 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 35 MPH ACROSS PORTIONS OF REPUBLIC AND CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SCANDIA...NORWAY...BELLEVILLE... JAMESTOWN...CONCORDIA...GLASCO...AGENDA AND AURORA. CAVANAUGH
Special weather statement, Jul 17, 9:20 PM CDT, 1 hour 45 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 920 PM CDT THU JUL 17 2008 KSZ008-020-180300- CLOUD-REPUBLIC- 920 PM CDT THU JUL 17 2008 ...A SIGNIFICANT WEATHER ALERT FOR SOUTHERN AND CENTRAL REPUBLIC COUNTY AND CLOUD COUNTY... THROUGH 1000 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 35 MPH ACROSS PORTIONS OF REPUBLIC AND CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SCANDIA...NORWAY...BELLEVILLE... JAMESTOWN...CONCORDIA...GLASCO...AGENDA AND AURORA. CAVANAUGH
Special weather statement, Jul 17, 9:56 PM CDT, 1 hour 9 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 956 PM CDT THU JUL 17 2008 KSZ034-180330- OTTAWA- 956 PM CDT THU JUL 17 2008 ...A SIGNIFICANT WEATHER ALERT FOR OTTAWA COUNTY... THROUGH 1030 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 40 MPH ACROSS PORTIONS OF OTTAWA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ADA...MINNEAPOLIS...TESCOTT...WELLS...CULVER AND BENNINGTON. CAVANAUGH
Special weather statement, Jul 17, 10:37 PM CDT, 28 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1037 PM CDT THU JUL 17 2008 KSZ020-021-034-035-180430- CLAY-CLOUD-DICKINSON-OTTAWA- 1037 PM CDT THU JUL 17 2008 ...A SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN CLOUD...NORTHERN DICKINSON...OTTAWA AND CLAY COUNTIES... THROUGH 1130 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 35 MPH ACROSS PORTIONS OF CLOUD...CLAY...OTTAWA AND DICKINSON COUNTIES. BLOSSER FIELD IN CONCORDIA REPORTED THIS STORM WAS PRODUCING STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WELLS...MORGANVILLE...IDANA...BENNINGTON...OAK HILL...CLAY CENTER...LONGFORD...GREEN...MANCHESTER...TALMAGE...WAKEFIELD... MOONLIGHT AND CHAPMAN. CAVANAUGH
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:30 AM CDT | River Flood Warning | TOP | Marshall | 4 days |
| Jul 18, 3:30 AM CDT | River Flood Warning | TOP | Marshall, Washington | 32 hr |
| Jul 18, 3:35 PM CDT | River Flood Warning | TOP | Marshall | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.